Alert archive / California / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 44, NWS Phoenix, AZ

August 29, 2012Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 29, 2012, 6:43 PM PDT for Riverside County, San Bernardino County, California. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2012, 6:43 PM PDT (01:43 UTC)
Expired
Aug 29, 2012, 7:45 PM PDT
In force
62 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Riverside County, CA, San Bernardino County, CA

The radar

The San Diego radar (KNKX), 186 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 1.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Prvg Ground, AZ at 00:00Z on 2012-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Prvg Ground, AZ at 00:00Z on 2012-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1190 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1814 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WUUS55 KPSR 300143
SVRPSR
CAC065-071-300245-
/O.NEW.KPSR.SV.W.0044.120830T0143Z-120830T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
643 PM PDT WED AUG 29 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 745 PM PDT

* AT 637 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. SMALL TO MODERATE HAIL IS ALSO POSSIBLE ALONG
  WITH LOCALLY HEAVY RAINFALL. THIS STORM WAS LOCATED OVER SOUTH   
  CENTRAL SAN BERNARDINO COUNTY...OR 28 MILES NORTH OF DESERT 
  CENTER...AND MOVING EAST AT 10 MPH. THE STORM WILL MAINLY AFFECT
  THE NORTHEAST PORTION OF JOSHUA TREE NATIONAL PARK...AND MAY AFFECT
  MOTORISTS ON HIGHWAY 62...TWENTYNINE PALMS HIGHWAY. 

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 3409 11537 3393 11545 3391 11575 3403 11580
      3403 11560 3407 11561 3409 11560 3407 11555
      3411 11552 3412 11550
TIME...MOT...LOC 0139Z 269DEG 10KT 3409 11557

$$

CB
2 follow-up statements
868 
WWUS55 KPSR 300207
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
707 PM MST WED AUG 29 2012

CAC065-071-300245-
/O.CON.KPSR.SV.W.0044.000000T0000Z-120830T0245Z/
RIVERSIDE CA-SAN BERNARDINO CA-
707 PM PDT WED AUG 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM PDT
FOR SOUTH CENTRAL SAN BERNARDINO AND NORTH CENTRAL RIVERSIDE
COUNTIES...

AT 700 PM PDT...RADAR CONTINUE TO DETECT A VERY STRONG THUNDERSTORM 
OVER THE NORTHEAST PORTION OF JOSHUA TREE NATIONAL PARK WHICH IS 
CAPABLE OF PRODUCING SEVERE WEATHER. DAMAGING WINDS IN EXCESS OF 60 
MPH AND SMALL TO MODERATE HAIL ARE POSSIBLE. THIS STORM WAS LOCATED 
OVER SOUTH CENTRAL SAN BERNARDINO COUNTY...OR 27 MILES NORTH OF 
DESERT CENTER...MOVING EAST AT 10 MPH. THIS STORM MAY ALSO AFFECT 
MOTORISTS ON HIGHWAY 62...OR TWENTYNINE PALMS HIGHWAY.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG DAMAGING WIND...INTENSE RAIN...AND HAIL IS LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3409 11537 3393 11545 3391 11575 3403 11580
      3403 11560 3407 11561 3409 11560 3407 11555
      3411 11552 3412 11550
TIME...MOT...LOC 0205Z 269DEG 10KT 3409 11548

$$

CB
361 
WWUS55 KPSR 300237
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
737 PM MST WED AUG 29 2012

CAC065-071-300246-
/O.EXP.KPSR.SV.W.0044.000000T0000Z-120830T0245Z/
RIVERSIDE CA-SAN BERNARDINO CA-
737 PM PDT WED AUG 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN BERNARDINO
AND NORTH CENTRAL RIVERSIDE COUNTIES WILL EXPIRE AT 745 PM MST...

THUNDERSTORMS OVER THE NORTHEAST PORTION OF JOSHUA TREE NATIONAL 
PARK HAVE SLOWLY WEAKENED OVER THE PAST 15 MINUTES. NO SEVERE 
REPORTS HAVE BEEN RECEIVED SO FAR...AND AS SUCH THE WARNING WILL BE 
ALLOWED TO EXPIRE AT 745 PM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3409 11537 3393 11545 3391 11575 3403 11580
      3403 11560 3407 11561 3409 11560 3407 11555
      3411 11552 3412 11550
TIME...MOT...LOC 0236Z 269DEG 10KT 3409 11538

$$

CB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 4:35 PM PDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 29, 4:35 PM PDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
435 PM MST WED AUG 29 2012

.UPDATE...TO AVIATION DISCUSSION...

.SYNOPSIS...
HIGH PRESSURE ACROSS THE SOUTHERN ROCKIES WILL WEAKEN...RESULTING IN
NEAR NORMAL TEMPERATURES THROUGH THE END OF THE WEEK. ABOVE NORMAL
TEMPERATURES WILL RETURN BY SUNDAY AND LAST INTO EARLY NEXT WEEK AS
STRONG HIGH PRESSURE BECOMES REESTABLISHED ACROSS THE DESERT
SOUTHWEST. RAIN CHANCES WILL GENERALLY REMAIN AT OR BELOW NORMAL FOR
ANY GIVEN LOCATION FOR THE NEXT WEEK...HOWEVER ISOLATED TO SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SPREADING FROM SOUTHEAST CALIFORNIA INTO ARIZONA HEADING INTO THE
WEEKEND.

&&

.DISCUSSION...
HIGH PRESSURE WAS BEGINNING TO RETREAT NORTHEAST FROM THE FOUR
CORNERS REGION...WITH THE RIDGE AXIS AND DRY AIR ALOFT BECOMING
PINCHED OFF. SEVERAL DISTINCT INVERTED TROUGHS/SHORTWAVES CAN BE
NOTED ON WV IMAGERY ACROSS THE GULF OF CALIFORNIA/BAJA PENINSULA
RIDING NORTHWEST TOWARDS THE WRN PERIPHERY OF THE SOUTHWEST CONUS
RIDGE AXIS. AN OVERNIGHT GULF SURGE HAD TRANSPORTED SHALLOW 70F+
DEWPOINTS THROUGHOUT SOUTHEAST CALIFORNIA AND LOWER COLORADO RIVER
VALLEY...THOUGH MECHANICAL MIXING OF DRY AIR ALOFT HAS PARTIALLY
AMELIORATED THE OPPRESSIVE CONDITIONS OVER THE WESTERN CWA FOR THE
TIME BEING. HOWEVER...WOULD EXPECT THICKER SFC MOISTURE TO RESUME
ITS NORTHWARD TREK TONIGHT.

THE DEEPER MOISTURE GRADIENT ACROSS THE REGION IS QUITE STEEP...WITH
13Z/12Z YUMA AND TUCSON SOUNDING DATA DEPICTING A SIGNIFICANT
DIFFERENCE IN THE H8-H7 MOISTURE PROFILE (ESSENTIALLY HALF THE WATER
CONTENT AT KTWC IN THIS COMPARABLE LAYER). ALTHOUGH MOISTURE HAS
BEEN CREEPING NORTH ACROSS THE INTERNATIONAL BORDER...EASTERLY FLOW
OVER SOUTHEAST/CENTRAL ARIZONA HAS REINFORCED THE DRIER ATMOSPHERIC
COLUMN WITH CONVECTIVE ELEMENTS STRUGGLING EVEN OVER THE PREFERRED
HIGHER TERRAIN LOCATIONS. ON THE OTHER HAND...FLOW OVER SOUTHEAST
CALIFORNIA/FAR WESTERN ARIZONA HAS BECOME MORE SOUTHERLY THROUGH THE
MID/UPPER LEVELS AS INSTABILITY HAS GROWN SIGNIFICANTLY (ALBEIT IN A
LARGELY CAPPED ENVIRONMENT). AS A RESULT...ISOLATED SHOWERS WERE
RAPIDLY BLOSSOMING OVER LA PAZ COUNTY...AND GIVEN THE PRESENCE OF
STRONGER DIFLUENCE APPROACHING FROM NWRN MEXICO...INCREASING
INSTABILITY...AND MULTIPLE BOUNDARIES/FORCING MECHANISMS...WOULD
EXPECT AT LEAST CONTINUED ISOLATED CONVECTIVE DEVELOPMENT INTO THE
EVENING HOURS THROUGHOUT THE SOUTHEAST CALIFORNIA AND THE LOWER
COLORADO RIVER VALLEY.

FORECAST FOR THURSDAY AND FRIDAY BECOMES HIGHLY UNCERTAIN AS
OPERATIONAL MODELS SEEMINGLY HAVE GROSSLY UNDERESTIMATED THE
MOISTURE PROFILES AND TRAJECTORIES/FLUXES AIMED TOWARDS SOUTHERN
CALIFORNIA. HIGHER RESOLUTION MODELS DO NOT APPEAR TO CORRECTLY
IDENTIFY THE LOCATION OF SMALL PERTURBATION CURRENTLY SUPPORTING
THUNDERSTORMS...EITHER SPURIOUSLY ERUPTING WIDESPREAD ORGANIZED
CONVECTION OR HAVING A COMPLETE DEARTH OF SIMULATED REFLECTIVITY
RETURNS. CONCEPTUALLY...WOULD EXPECT THURSDAY TO BE CHARACTERIZED AS
A TRANSITIONAL DAY WITH DEEPER MOISTURE BEGINNING TO SURGE
NORTHEAST...AWAITING BETTER ASCENT AND THERMODYNAMIC PROFILES. HAVE
RAMPED UP POPS EVER SO SLIGHTLY FEELING MODELS ARE UNDERESTIMATING
MOISTURE/UVV INTERACTION. EVEN SREF PRECIPITATION PROBABILITIES GROW
SUBSTANTIALLY JUST OUTSIDE THE FORECAST AREA BOUNDARY...HINTING THAT
OUTFLOWS WILL BECOME MORE PREVALENT AND POTENTIAL FOCUSING
MECHANISMS INTO LOWER ELEVATION DESERT LOCATIONS.

MODELS DO AGREE THAT INCREASING JET ENERGY AND SOUTHERLY FLOW
THROUGHOUT THE ATMOSPHERIC COLUMN WILL ENVELOP MUCH OF THE FORECAST
AREA BY FRIDAY...AND CONTINUE THROUGH SATURDAY AS HIGH PRESSURE
CONTINUES TO SLIDE NORTHEASTWARD. WITH SEVERAL WAVES APPARENTLY
READY TO PROPAGATE INTO THE RIGHT ENTRANCE REGION OF THE
JET...CONVECTION MAY BECOME SOMEWHAT MORE NUMEROUS FRIDAY AFTERNOON
AND EVENING...WITH SREF PROBABILITIES INCREASING ACROSS THE BOARD.
THE EXTENT OF FORCING AND FAVORABLE FLOW BECOME A LARGE QUESTION
MARK ON SATURDAY...NOT EVEN CONSIDERING THE POSSIBLE RAMIFICATIONS
OF ERSTWHILE THUNDERSTORM ACTIVITY ON ATMOSPHERIC OVERTURNING AND
CONTAMINATION.

GFS/ECMWF HAVE COME INTO GOOD AGREEMENT THAT THE RIDGE WILL
RETROGRADE BACK OVER THE DESERT SOUTHWEST...AND REMAIN THE
PREDOMINANT WEATHER FEATURE INTO AT LEAST EARLY NEXT WEEK. HAVE KEPT
THE TRENDS OF INCREASED FORECAST TEMPERATURES LATE IN THE WEEKEND
THROUGH NEXT WEEK...AND FUTURE SHIFTS MAY NEED TO EXTEND THIS TREND
TEMPORALLY LATER THROUGH THE FORECAST PERIOD. DRIER CONDITIONS WILL
ALSO YIELD GENERALLY BELOW NORMAL RAIN CHANCES...WITH CONVECTION
PRIMARILY CONFINED TO THE CLIMATOLOGICALLY FAVORED HIGHER TERRAIN
AREAS.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL...
FEW-SCT CLOUD DECKS AOA 12KFT AND LIGHT WINDS PERSISTING ACROSS THE
AREA THROUGH THE EVENING INTO THURSDAY. THERE IS A SLIGHT CHANCE OF
CONVECTIVE DEVELOPMENT OVER THE HIGHER TERRAIN WELL NORTH AND EAST
OF THE TERMINALS THIS EVENING...BUT NOT EXPECTING ANY IMPACTS AT THE
TERMINALS.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
THUNDERSTORMS THAT DEVELOPED OVER LA PAZ COUNTY TO THE EAST OF
BLYTHE THIS AFTERNOON ARE NOW DISSIPATING...AND THEY ARE NOT
EXPECTED TO AFFECT THE WEATHER AT KBLH. FEW-SCT CLOUD DECKS AOA
12KFT WITH LIGHT SOUTH-SOUTHEASTERLY WINDS THIS EVENING/OVERNIGHT
INTO THURSDAY. ISOLATED THUNDERSTORM ARE POSSIBLE THROUGH THE TAF
PERIOD...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN TAFS...AT THIS TIME.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
MOISTURE LEVELS REMAIN ELEVATED ACROSS THE REGION THROUGH THE
WEEKEND...AND WILL GRADUALLY TREND DOWN INTO THE MIDDLE OF NEXT
WEEK. THIS WILL KEEP A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS IN THE FORECAST THROUGH WEDNESDAY...THE BEST CHANCES
WILL BE MAINLY CONFINED EAST OF THE LOWER COLORADO RIVER VALLEY AND
THE HIGHER TERRAIN AREAS OF SOUTH-CENTRAL ARIZONA. WINDS WILL BE
PREDOMINATELY SOUTH-SOUTHWESTERLY AND LOCALLY GUSTY ALONG THE LOWER
COLORADO RIVER VALLEY THIS WEEKEND...BECOMING LIGHT WEST-SOUTHWEST
AS CONDITIONS SLOWLY DRY OUT AND TEMPERATURES WARM UP BY MIDWEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...HIRSCH/MO
AVIATION...PERCHA/MEYERS
FIRE WEATHER...MEYERS
Hazardous weather outlook, Aug 29, 5:38 AM PDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
538 AM MST WED AUG 29 2012

AZZ020>028-CAZ030>033-301245-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
538 AM MST WED AUG 29 2012 /538 AM PDT WED AUG 29 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON
AND THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY RAIN...WIND GUSTS UP TO 45 MPH AND OCCASIONAL LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL REMAIN
A THREAT THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 29, 3:42 PM PDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
342 PM MST WED AUG 29 2012

AZZ020-021-292330-
LA PAZ AZ-
342 PM MST WED AUG 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 430 PM MST

AT 334 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES WEST OF BOUSE...MOVING NORTHWEST AT 10
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS WILL MAINLY AFFECT
PORTIONS OF HIGHWAY 95 AND HIGHWAY 72.

MOTORISTS ARE ADVISED TO AVOID THE ADVISORY AREA AND BE PREPARED TO
PULL OFF THE ROADWAY. IF YOU ARE IN THE ADVISORY AREA AND STORMS
APPROACH...TAKE SHELTER IN A STURDY BUILDING.

LAT...LON 3398 11435 3414 11417 3395 11401 3380 11419
TIME...MOT...LOC 2239Z 146DEG 10KT 3396 11419

AJ
Local storm report, Aug 29, 5:20 PM PDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
520 PM MST WED AUG 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     13 ESE POSTON           33.87N 114.22W
08/29/2012                   LA PAZ             AZ   LAW ENFORCEMENT

            POWER POLLS DOWN BETWEEN MIKE POSTS 127 AND 129 ON U.S.
            HIGHWAY 95.

&&

EVENT NUMBER PSR1200295

MB
Special weather statement, Aug 29, 6:10 PM PDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
610 PM MST WED AUG 29 2012

AZZ026-300200-
YUMA AZ-
610 PM MST WED AUG 29 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 700 PM MST

AT 604 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DATELAND...MOVING NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. GUSTY WINDS MAY GENERATE PATCHY BLOWING DUST LEADING TO
SIGNIFICANT REDUCTIONS IN VISIBILITY.

MOTORISTS ON INTERSTATE 8 NEAR DATELAND SHOULD BE ALERT FOR SUDDEN
SHARP REDUCTION IN VISIBILITY DUE TO BLOWING DUST OR HEAVY RAIN...AS
WELL AS GUSTY SHIFTING CROSSWINDS...AND DRIVE WITH CAUTION.

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LAT...LON 3286 11377 3293 11346 3270 11337 3262 11365
TIME...MOT...LOC 0108Z 153DEG 8KT 3278 11354

CB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:49 PM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino3 hr
Aug 29, 9:09 PM PDTFlash Flood WarningPSRRiverside105 min
Aug 30, 6:24 AM PDTAreal Flood AdvisoryPSRImperial111 min
Aug 30, 11:05 AM PDTSpecial Weather StatementPSRImperial40 min
Aug 30, 11:25 AM PDTFlash Flood WarningPSRImperial2 hr
Aug 30, 1:44 PM PDTAreal Flood WarningPSRImperial4 hr

Nearby

Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.